MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Model Number L6IVL080030
Medical Device Problem Codes Off-Label Use (1494); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave l6 peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the iliac artery.It was reported that the ivl balloon sheared off the catheter upon reinsertion of the device, which is off-label per the device instructions for use.The distal ivl balloon segment was noted to be adjacent to an internal iliac stent and the ivl balloon detached inside the patient.The detached balloon fragment was retrieved by advancing a 7fr sheath, followed by a 5fr slender, over the balloon fragment while working over a 0.018" wire.The sheath was advanced further to capture the material, and significant force was required to pass the sheath over and extract the fragment.No additional containment or intervention was needed following successful removal of the ivl device components.There was no additional information available, and no additional patient sequelae reported.The procedure was completed without issues, and no patient harm was reported.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The root cause of the difficulty to advance and subsequent detachment of the ivl catheter could not be definitively determined based on the information available.It was reported that the ivl catheter was reinserted into the patient which is off-label per the device instructions for use.This device is intended for single (one) time use only and is not to be re-sterilized and/or reused.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE L6 PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24701688
Report Number3015053858-2026-00028
Device Sequence Number15964136
Product Code PPN
UDI-Device Identifier00195451000386
UDI-Public(01)00195451000386(17)270831(10)04A250903A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K240954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL6IVL080030
Device Catalogue NumberL6IVL080030
Device Lot Number04A250903A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018" WIRE - UNKNOWN MANUFACTURER.; 5FR SLENDER - UNKNOWN MANUFACTURER.; 7FR SHEATH - UNKNOWN MANUFACTURER.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown